Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 96, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 29, 2009, 9:59 AM CST for Vermilion County, Illinois. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 9:59 AM CST (15:59 UTC)
- Expired
- Dec 29, 2009, 10:44 AM CST
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 6.14 ft at Dec 30, 2009, 12:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS83 KILX 291559
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
959 AM CST TUE DEC 29 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
SANGAMON RIVER NEAR OAKFORD AFFECTING CASS...MASON AND MENARD
COUNTIES
SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC183-300559-
/O.NEW.KILX.FL.W.0096.091229T1559Z-000000T0000Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CST TUE DEC 29 2009
* AT 1145 PM MONDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
VERMILION RIVER
DANVILLE 18 6.8 TUE 12 AM MSG MSG MSG
$$
ILC147-300200-
/O.EXT.KILX.FL.W.0085.000000T0000Z-091230T0200Z/
/MNTI2.1.ER.091225T0711Z.091228T0430Z.091229T2000Z.NO/
959 AM CST TUE DEC 29 2009
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL THIS EVENING.
* AT 900 AM TUESDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
MONTICELLO 13 13.3 TUE 9 AM 12.3 11.6 10.7
$$
ILC129-300558-
/O.EXT.KILX.FL.W.0094.000000T0000Z-091231T0600Z/
/PETI2.1.ER.091228T0756Z.091228T2030Z.091231T0000Z.NO/
959 AM CST TUE DEC 29 2009
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT PETERSBURG.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 230 PM MONDAY THE STAGE WAS 23.4 FEET.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 23.0 FEET...EXTENSIVE AGRICULTURAL AND LOWLAND FLOODING
OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
PETERSBURG 23 23.4 MON 2 PM 23.2 22.7 21.5
$$
ILC017-125-129-300558-
/O.EXT.KILX.FL.W.0090.000000T0000Z-091230T1200Z/
/OKFI2.1.ER.091226T1536Z.091228T1945Z.091230T0600Z.NO/
959 AM CST TUE DEC 29 2009
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER NEAR OAKFORD.
* UNTIL WEDNESDAY MORNING.
* AT 945 AM TUESDAY THE STAGE WAS 471.4 FEET.
* FLOOD STAGE IS 471.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW MORNING.
* IMPACT...AT 471.0 FEET...FLOODING BEGINS TO AGRICULTURAL AREAS NOT
PROTECTED BY LEVEES.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
OAKFORD 471 471.4 TUE 10 AM 470.9 470.4 469.6
$$
ILC017-125-300558-
/O.EXT.KILX.FL.W.0088.000000T0000Z-100101T0859Z/
/CDLI2.1.ER.091225T1820Z.091228T2130Z.100101T0259Z.UU/
959 AM CST TUE DEC 29 2009
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER NEAR CHANDLERVILLE.
* UNTIL LATE THURSDAY NIGHT.
* AT 900 AM TUESDAY THE STAGE WAS 458.4 FEET.
* FLOOD STAGE IS 456.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY EVENING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
CHANDLERVILLE 457 458.4 TUE 9 AM 457.9 457.1 456.3
$$1 follow-up statement
000
WGUS83 KILX 291644
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CST TUE DEC 29 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
VERMILION RIVER AT DANVILLE AFFECTING VERMILION COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
A FLOOD WARNING WAS UNINTENTIONALLY ISSUED FOR THIS SITE. THERE CURRENTLY IS NO FLOODING OCCURRING ALONG THE VERMILION RIVER AT DANVILLE.
ILC183-291714-
/O.CAN.KILX.FL.W.0096.000000T0000Z-091229T1644Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1044 AM CST TUE DEC 29 2009
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILION RIVER AT DANVILLE.
* AT 700 AM TUESDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
VERMILION RIVER
DANVILLE 18 6.6 TUE 7 AM MSG MSG MSG
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:32 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 29, 5:32 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 532 AM CST TUE DEC 29 2009 .DISCUSSION... ISSUED 245 AM CST TUE DEC 29 2009 A PERIOD OF LIGHT SNOW IS ON THE WAY FOR WEDNESDAY...FOLLOWED BY SHARPLY COLDER WEATHER BY THE END OF THE WEEK. 07Z SURFACE MAP SHOWS 1035MB HIGH PRESSURE CENTERED OVER THE UPPER MIDWEST/PLAINS...WITH LIGHT NORTHERLY FLOW AND COLD ADVECTION NOTED ACROSS CENTRAL ILLINOIS. COLD FRONT THAT PUSHED THROUGH THE REGION YESTERDAY HAS NOW SETTLED SOUTH OF THE OHIO RIVER...TAKING ITS ASSOCIATED CLOUD COVER WITH IT. ALOFT...DEEP TROUGH IS SLOWLY SHIFTING NORTHEASTWARD THROUGH NEW ENGLAND...WHILE ANOTHER TROUGH IS TRACKING INTO THE DESERT SOUTHWEST. IN BETWEEN THE TWO SYSTEMS...WEAK RIDGING IS NOTED ACROSS THE PLAINS/MISSISSIPPI RIVER VALLEY. SHORT TERM...TODAY THROUGH THURSDAY WITH UPPER/SURFACE RIDGING IN PLACE ACROSS THE REGION...PLENTY OF SUNSHINE WILL BE IN STORE FOR CENTRAL ILLINOIS TODAY. DESPITE THE ABUNDANT SUNSHINE...TEMPERATURES WILL BE SLOW TO REBOUND FROM CHILLY EARLY MORNING LOWS IN THE SINGLE DIGITS AND TEENS. NUMERIC GUIDANCE CONTINUES TO SHOW A LARGE SPREAD IN VALUES FOR MAX TEMPS...WITH THE MAV BEING ABOUT 8 TO 10 DEGREES WARMER THAN THE MET. WITH A SIGNIFICANT SNOW COVER IN PLACE AND NEUTRAL TEMP ADVECTION...WILL SIDE CLOSER TO THE COLDER MET NUMBERS...WITH AFTERNOON HIGHS ONLY REACHING THE LOWER TO MIDDLE 20S IN MOST LOCATIONS. THE EXCEPTION WILL BE SOUTH OF I-70...WHERE THE LACK OF SNOW COVER WILL ALLOW TEMPS TO REACH THE LOWER 30S. CLOUDS WILL QUICKLY INCREASE TONIGHT...AS DESERT SOUTHWEST WAVE APPROACHES. ALL MODELS ARE MOISTENING THE ENVIRONMENT RATHER QUICKLY AND SPREADING LIGHT PRECIP INTO THE SOUTHWEST KILX CWA BETWEEN 09Z AND 12Z. THIS HAS BEEN CONSISTENTLY SHOWN FOR THE PAST FEW MODEL RUNS...SO HAVE INCLUDED A LOW CHANCE POP FOR LIGHT SNOW FROM SPRINGFIELD AND JACKSONVILLE SOUTHWESTWARD AFTER MIDNIGHT. DUE TO INCREASING CLOUDS AND SOUTHERLY FLOW...LOW TEMPS IN THE TEENS WILL BE ACHIEVED DURING THE EVENING...WITH READINGS REMAINING STEADY OR RISING A FEW DEGREES LATER IN THE NIGHT. AS WAVE TRACKS TOWARD THE MISSISSIPPI RIVER ON WEDNESDAY...WEAK ISENTROPIC LIFT OVERSPREADS THE ENTIRE AREA...ESPECIALLY ON THE 290K AND 295K SURFACES. STRONGEST LIFT AND LOWEST CONDENSATION PRESSURE DEFICITS REMAIN FURTHER SOUTH ACROSS THE LOWER MISSISSIPPI RIVER VALLEY...HOWEVER ENOUGH LIFT WILL BE PRESENT ACROSS CENTRAL ILLINOIS TO PRODUCE A LIGHT SNOWFALL. THINK HIGHEST SNOW AMOUNTS WILL BE ALONG AND NORTH OF THE VORT MAX TRACK...WHICH STILL LOOKS TO BE ALONG THE I-72 CORRIDOR. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY NIGHT...A GENERAL 1 TO 2 INCH ACCUMULATION...WITH ISOLATED AMOUNTS OF UP TO 3 INCHES WILL BE COMMON ACROSS THE CENTRAL AND NORTHERN KILX CWA. FURTHER SOUTH...WARMER TEMPS IN THE LOWER TO MIDDLE 30S WILL HELP SOME OF THE SNOW MELT AS IT FALLS...THUS PRODUCING LIGHTER ACCUMULATIONS OF 1 INCH OR LESS SOUTH OF THE I-70 CORRIDOR. SECOND WAVE PUSHES INTO THE AREA ON THURSDAY...DRIVING A COLD FRONT THROUGH THE REGION. SHOULD BE ENOUGH LIFT/MOISTURE ALONG THE FRONT TO PRODUCE SNOW-SHOWERS...ESPECIALLY THURSDAY MORNING. LONG TERM...FRIDAY THROUGH MONDAY A SECONDARY PUSH OF EVEN COLDER AIR WILL ARRIVE ON FRIDAY...ACCOMPANIED BY GUTSY NORTHWESTERLY WINDS AND A FEW SNOW FLURRIES. HIGH TEMPS WILL STRUGGLE TO REACH THE TEENS...WHILE LOW TEMPS SATURDAY MORNING WILL DIP INTO THE SINGLE DIGITS. BOTH THE GFS AND ECMWF CONTINUE TO PAINT A BITTERLY COLD PICTURE FOR THE MIDWEST THIS WEEKEND THROUGH MUCH OF NEXT WEEK...AS DEEP UPPER TROUGHING LOCKS IN ACROSS THE EASTERN GREAT LAKES/NEW ENGLAND. ENERGY DROPPING SOUTHWARD AROUND THE UPPER LOW COULD BRING ANOTHER ROUND OF LIGHT SNOW INTO CENTRAL ILLINOIS BY LATE IN THE WEEKEND...BUT WILL HOLD OFF ON INCLUDING THIS IN THE FORECAST PENDING FURTHER MODEL SUPPORT. BOTTOM LINE WILL BE VERY COLD WEATHER THROUGH THE ENTIRE EXTENDED...WITH TEMPS WELL BELOW NORMAL. COULD EVEN SEE SOME OVERNIGHT LOW TEMPS BELOW ZERO IF CURRENT PROJECTIONS ARE CORRECT. && .AVIATION... ISSUED 525 AM CST TUE DEC 29 2009 VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD. HIGH PRESSURE WILL SLOWLY DRIFT ACRS THE AREA TODAY BRINGING MOSTLY CLEAR SKIES AND LIGHT WINDS. A WEATHER DISTURBANCE IN THE DESERT SOUTHWEST THIS MRNG IS EXPECTED TO TRACK NORTHEAST TWDS OUR AREA LATE TNT WITH AN INCREASE IN MID AND HIGH LEVEL CLOUDS EXPECTED OVERNIGHT. SOME LIGHT SNOW ALONG WITH LOWERING CIGS IS EXPCTD ACRS THE SOUTHWEST BY 12Z WED...WHICH MAY AFFECT THE SPI TAF SITE...WITH VFR CONDITIONS ELSEWHERE. LIGHT AND VARIABLE WINDS TODAY WILL BECOME SOUTHEAST THIS EVENING WITH SPEEDS OF LESS THAN 10 KTS. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 29, 6:20 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 620 AM CST TUE DEC 29 2009 ILZ027>031-036>038-040>043-047>053-301200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 620 AM CST TUE DEC 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT MANY RIVERS...CREEKS AND STREAMS CONTINUE TO BE IN FLOOD FROM THE HEAVY RAINFALL WHICH OCCURRED OVER THE AREA THIS PAST WEEK. THE ILLINOIS RIVER IS ON THE RISE AGAIN WITH AREAS FROM HENRY SOUTHWEST THROUGH BEARDSTOWN IN FLOOD. PORTIONS OF THE SANGAMON RIVER WERE IN FLOOD...ESPECIALLY AT MONTICELLO...PETERSBURG...CHANDLERVILLE AND OAKFORD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK WEATHER SYSTEM WILL BRING ANOTHER CHANCE FOR SOME LIGHT SNOW TO THE AREA WEDNESDAY INTO EARLY THURSDAY WITH ACCUMULATIONS IN THE ONE TO TWO INCH RANGE BY WEDNESDAY EVENING. ANOTHER SURGE OF ARCTIC AIR IS EXPECTED FOR NEW YEARS DAY AND THE REMAINDER OF THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-301200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 620 AM CST TUE DEC 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING CONTINUES ALONG THE EMBARRAS AND LITTLE WABASH BASINS DUE TO THE RECENT HEAVY RAINS WHICH OCCURRED OVER THE AREA LATE LAST WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK WEATHER SYSTEM WILL BRING A ROUND OR TWO OF LIGHT SNOW TO THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. ACCUMULATIONS SHOULD RANGE FROM UP TO AN INCH AROUND THE INTERSTATE 70 CORRIDOR...TO ONE TO TWO INCHES FURTHER NORTH TOWARDS INTERSTATE 72. ANOTHER SURGE OF ARCTIC AIR IS EXPECTED FOR NEW YEARS DAY AND THE REMAINDER OF THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SMITH
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.